Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 2517  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
E-IJD CASE REPORT
Year : 2016  |  Volume : 61  |  Issue : 2  |  Page : 235

Acute generalized exanthematous pustulosis induced by fexofenadine


Department of Dermatology and Venereology, Maulana Azad Medical College and Associated Hospitals, New Delhi, India

Correspondence Address:
Rashmi Sarkar
Department of Dermatology and Venereology, Maulana Azad Medical College and Associated Hospitals, Bahadur Shah Zafar Marg, New Delhi - 110 002
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5154.177787

Rights and Permissions

Acute generalized exanthematous pustulosis (AGEP) is a skin eruption, frequently drug induced and characterized by the acute development of multiple sterile minute pustules on an erythematous base. There is no case of fexofenadine-induced AGEP in literature (PubMed search). A 40-year-old female presented to us with fever and sudden onset development of multiple discrete to coalescent 1–2 mm nonfollicular pustules on an erythematous base present mainly on her trunk and upper extremities for past 2 days. She had a history of use of fexofenadine 180 mg OD for rhinitis for 2 days. Gram's stain showed no organism and pus culture showed no growth. Histopathological examination revealed subcorneal pustules with epidermal spongiosis. Scattered neutrophils and eosinophils were noted in the dermis. During this period, she took fexofenadine 180 mg unknowingly once following which she developed similar episode within 24–48 h. After withdrawal of the drug, the lesions subsided with scaling in 8–10 days. To the best of our knowledge, this is the first reported case of AGEP induced by fexofenadine. Recognition of such a rare entity is important given the frequent usage of fexofenadine for allergic disorders.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2315    
    Printed30    
    Emailed0    
    PDF Downloaded98    
    Comments [Add]    

Recommend this journal